I have had my medication sitting on the counter since August. Scared of the side effects but really am wanting to quit. I'm afraid if I have any side effects that I will quit. Should I continue taking it because the side effects will go away or quit immediately. I'm afraid of the mood swings, depression, feeling sick... etc. I'm not comfortable feeling foggy and would appreciate some real advice from people who have used it or starting it also.
What did you decide to do? Did you take it? My prescription bottle has been sitting in front of me since April, so I can seriously relate! However, I have had serotonin poisoning in the past when I was on trazodone and Paxil. I was told to never take antidepressents again. Well, here I am again. This doctor told me Wellbutrin does not act on seratonin, but I am terrified! I could have died and spent 3 days in the hospital and then month in misery weaning off all the meds. I am scared of the possibility of seizures as well. I am interested in your thoughts.
Missy: I took Wellbutrin for years, successfully, to treat depression, amongst other things. My pharmacist confirmed that it is not as "dirty" as other antidepressants, being the SSRI's which work on serotonin neurotransmitters. (dirty as in having more side effects than Wellbutrin). But if you are prone to anxiety, it is not often the first line of defense for this . It worked well for me, It gave me energy, motivation, and focus. It is energizing, and it also is a weak treatment for ADD, off label. But it makes you a bit edgy at first, and many folks cannot get past the initial increased anxiety before it starts to work. If you start feeling more anxious, and decide to get off of it, one good thing is it does not have harsh "discontinuation syndrome", unlike its AD counterparts, which primarily affect the Serotonin neurotransmitters. It works on norepinephrine and dopamine receptors instead, thus avoiding that drowsy, fatigued feeling.
- Bupropion Information for Consumers
- Bupropion Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bupropion (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm only taking 2mg, but having serious side effects, dizziness. Help and suggestions to get through
Posted 22 Apr 2011 • 2 answers
Posted 26 Nov 2014 • 2 answers
Posted 14 Feb 2015 • 3 answers
Posted 22 Sep 2015 • 2 answers
Posted 26 Jun 2018 • 0 answers